MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 018 DRUG COATED DILATATION CATHETER; DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 018 DRUG COATED DILATATION CATHETER; DRUG COATED BALLOON PTA CATHETER
Model Number 9014
Medical Device Problem Codes Inflation Problem (1310); Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one lutonix 018 drug-coated balloon catheter was returned for evaluation.Wrinkles were noted over the returned balloon, no other anomalies noted during visual evaluation.On the functional testing, the returned device was inflated to 6 atm, and as the balloon was in an inflated condition, a deformation was noted over the balloon.No other functional testing was performed.All the anomalies were noted under microscopic observation.Two radiographic images was reviewed.Two images of a 150 length 6mm diameter drug coated balloon.This shows the balloon with a focal waist in both images.The waist is in different locations within the balloon if this is the same balloon used in both images, it appears the balloon did not completely inflate with a focal waist.The investigation was confirmed for the reported abnormal inflation and identified a balloon twist as a wrinkle that was noted over the balloon during visual evaluation, and the deformity was also noted on the balloon upon inflation with the retuned device.All these anomalies were also confirmed during the radiographic image review.A definitive root cause for the reported abnormal inflation and identified a balloon twist could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.Expiry date: 05/2025.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the drug coated balloon allegedly failed to inflate.It was further reported that the balloon was allegedly deformed.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one lutonix 018 drug-coated balloon catheter was returned for evaluation.Wrinkles were noted over the returned balloon, no other anomalies noted during visual evaluation.On the functional testing, the returned device was inflated to 6 atm, and as the balloon was in an inflated condition, a deformation was noted over the balloon.No other functional testing was performed.All the anomalies were noted under microscopic observation.Two radiographic images was reviewed.Two images of a 150 length 6mm diameter drug coated balloon.This shows the balloon with a focal waist in both images.The waist is in different locations within the balloon if this is the same balloon used in both images, it appears the balloon did not completely inflate with a focal waist.The investigation is confirmed for the reported abnormal inflation and identified balloon twist as a wrinkle was noted over the balloon during visual evaluation, and the deformity was also noted on the balloon upon inflation with the retuned device.All these anomalies were also confirmed during the radiographic image review.A definitive root cause for the reported abnormal inflation and identified a balloon twist could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: (expiry date: 05/2025).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the drug-coated balloon allegedly failed to inflate.It was further reported that the balloon was allegedly deformed.The procedure was completed using another device.There was no reported patient injury.

Brand Name
LUTONIX 018 DRUG COATED DILATATION CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16407365
Report Number3006513822-2023-00007
Device Sequence Number15002898
Product Code ONU
UDI-Device Identifier00801741177699
UDI-Public(01)00801741177699
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9014
Device Catalogue NumberLX1813061505F
Device Lot NumberGFGQ2727
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer03/07/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date03/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown